Peyronies and Viagra

Peyronies and Viagra are connected

Questions about Peyronie’s disease and Viagra are common.   Viagra, one of the PDE5 inhibitor drugs, is wildly popular and widely used not only among men who have erectile dysfunction (ED, impotence), but healthy men who merely use it to have longer lasting and more repetitive sexual intercourse.

While I hate to spoil the fun, over the years I have had a disturbing number of men tell me that they now have Peyronies – and Viagra was the cause of it.  They report the erection that occurred after using Viagra was a super-erection and caused greater than normal internal pressure and pain.  Shortly after having such an episode they report having Peyronie’s disease; they reason that Viagra use is the only possible cause, because no trauma occurred.

It makes sense that any of the PDE5 inhibitor drugs (Cialis and Levitra are the others) increase pressure that is sometimes greater than normal with the tunica albuginea. In addition, these drugs create such hard and long-lasting erections because they induce an artificial condition within the penis.

If it were possible to take a drug that would allow you to lift a truck above your head and keep it there for an hour, should you do it?  That would be an interesting, and very impressive to the ladies, but is that reason enough to subject your body to the potential risk that would be involved?   The fact is that the body is not built to be used that way.  Lifting a great amount of weight causes internal pressure on tissue and organs that were not meant to bear that kind of weight.  Great injury would occur to internal organs, your spine, knees, hips, shoulders, blood vessels, and so on.  The same relationship exists between Peyronies and Viagra, and the rest of these products.

All of this is so unfortunate because there are far safer methods for Peyronie’s disease treatment.

Even though it sounds like a teenagers dream come true, the penis is not designed or intended to sustain such great internal pressures that are created by these drugs, nor is the penis built to be used in hour after hour of intercourse.  Just because you can, doesn’t mean you should.  That kind of activity can be abusive to the delicate tunica albuginea and could be the connection between Peyronies and Viagra or any other PDE5 inhibitor drug.

Several months ago a man told me he injured his penis while using Viagra.  He took some Viagra for the first time to the delight of his wife, and him.  After rousing intercourse, both fell asleep except his penis stayed erect.  He enjoyed the enormous erection and at first he thought it was great.  While asleep with this huge erection he rolled over and jammed his penis into the mattress.  In great pain, he heard and felt the tissue of the penis “pop.”  Two months later he was diagnosed with Peyronie’s disease.

Weekly I am told or I read that MDs write orders for their patients with Peyronies and Viagra is the most commonly prescribed drug.   The MD will explain that the Viagra will increase the blood flow to the penis and this is beneficial to Peyronie’s disease.  I think this is nonsense.

While there is an increased amount of blood within the penis during an erection that causes the greater size of the organ, it is perhaps only 2-3 tablespoons more blood than is normally present.  But here is the most important point that explains why this idea is so silly:  The extra blood, and even the normal amount of blood that is inside the penis during an erection, is TRAPPED there.  It is not freely flowing, or moving in and out as you would like to happen, to actually increase circulation.  During an erection, there is less true circulation of blood – that is why the penis gets darker, because there is less oxygen present – and so there is no therapeutic purpose in creating super erections with Viagra because that is not the way to get better circulation.

A man would know he actually is suffering from poor circulation in his penis, just as he would know he has poor circulation in any other part of his body – like his feet or hands.  When the feet or hands have poor circulation they become cold, painful and pale.  If your penis is not cold, painful and pale, then reduced circulation is probably not your problem.  And enduring prolonged erections from a PDE5 inhibitor will not help your Peyronie’s disease, and could make it worse.

If you want to increase circulation to the penis, you can do it as you would to your feet or hands.  You would apply heat to the area as with a hot water bottle, or cover it with a blanket.  You can even rub it!  It is as simple as that.

The increased occurrence of Peyronies and the increased use of Viagra is not a coincidence.  There is a reason more and more men are getting Peyronie’s disease at the same time that more and more men are using Viagra and the other PDE5 inhibitors.  Now you know about Peyronies and Viagra.

Comments

One Response to “Peyronies and Viagra”

Trackbacks

Check out what others are saying about this post...
  1. […] your blood vessels, all major joints, etc.  Simply put, “It just ain’t natural.”  Same with Peyronie’s treatment with Viagra, and the rest of these […]



Speak Your Mind

Tell us what you're thinking...
and oh, if you want a pic to show with your comment, go get a gravatar!